Volume 11, issue 5 (2011)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
$\mathcal{Z}$–Structures on product groups

Carrie J Tirel

Algebraic & Geometric Topology 11 (2011) 2587–2625
Abstract

A Z–structure on a group G, defined by M Bestvina, is a pair (X̂,Z) of spaces such that X̂ is a compact ER, Z is a Z–set in X̂, G acts properly and cocompactly on X = X̂Z and the collection of translates of any compact set in X forms a null sequence in X̂. It is natural to ask whether a given group admits a Z–structure. In this paper, we show that if two groups each admit a Z–structure, then so do their free and direct products.

Keywords
$\mathcal{Z}$–structure, boundary, free product, direct product, product group
Mathematical Subject Classification 2010
Primary: 57M07
Secondary: 20F65
References
Publication
Received: 14 October 2010
Accepted: 24 June 2011
Published: 16 September 2011
Authors
Carrie J Tirel
Department of Mathematics
University of Wisconsin - Fox Valley
1478 Midway Rd
Menasha WI 54952
USA